TITLE

2010 - Concomitant use of warfarin and cotrimoxazole or ciprofloxacin increased risk for admission for upper GI hemorrhage

AUTHOR(S)
Gurwitz, Jerry H.
PUB. DATE
September 2010
SOURCE
ACP Journal Club;9/21/2010, Vol. 153 Issue 3, p12
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article presents a study tracing the association between continuous use of antibiotics and upper gastrointestinal tract (UGI) hemorrhage.The study implemented population based, nested case control method, establishing regular use of warfarin and oral cotrimoxazole or ciprofloxacin among older people, resulted in increased risk for UGI hemorrhage. A chart depicting the relation between use of antibiotic warfarin and hospitalization cases for UGI hemorrhage is also presented.
ACCESSION #
54115044

 

Related Articles

  • Ciprofloxacin.  // Reactions Weekly;10/8/2005, Issue 1072, p7 

    Presents a case report of thrombocytopenia in an elderly patient during ciprofloxacin therapy. Medical history; Platelet counts during intravenous ciprofloxacin and ceftriaxone therapy.

  • GASTROINTESTINAL HEMORRHAGE: THERAPEUTIC EVALUATION OF BIO--FLAVONOIDS. Weiss, Samuel; Weiss, Jerome; Weiss, Bernard // American Journal of Gastroenterology;Nov1955, Vol. 24 Issue 5, p523 

    Focuses on the use of bioflavonoids in the treatment of gastrointestinal hemorrhage. Symptoms of hemorrhage; Administration and dosage of bioflavonoids; Side effects.

  • Non-Dietary Causes of Hyperkalemia. Stover, Jean; Brommage, Deborah // Nephrology Nursing Journal;Mar2006, Vol. 33 Issue 2, p221 

    Provides an overview of the causes of hyperkalemia in patients with chronic kidney disease. List of medications that can contribute to hyperkalemia; Factors influencing metabolic acidosis; Association between elevated potassium levels and gastrointestinal bleeding.

  • Photo-onycholysis associated with the use of doxycycline. Passier, Anneke; Smits-van Herwaarden, Astri; Van Puijenbroek, Eugène // BMJ: British Medical Journal (International Edition);7/31/2004, Vol. 329 Issue 7460, p265 

    Presents a report on the incidence of photo-onycholysis associated with the use of doxycycline. A Dutch report of five cases being treated with doxycycline for the prophylactic treatment of Lyme disease after a tick bite. How in all cases the affected nails had been exposed the sun; Lack of...

  • Renal toxicity of therapeutic drugs. R John // Journal of Clinical Pathology;Jun2009, Vol. 62 Issue 6, p505 

    A number of therapeutic agents can adversely affect the kidney, resulting in tubulointerstitial, glomerular or vascular disease. Drug-induced tubulointerstitial nephritis and acute tubular necrosis are common, and are often cause by antibiotics or non-steroidal anti-inflammatory drugs....

  • Device-associated infection rates in intensive care units of Brazilian hospitals: findings of the International Nosocomial Infection Control Consortium. Salomao, Reinaldo; Rosenthal, Victor D.; Grimberg, Gorki; Nouer, Simone; Blecher, Sergio; Buchner-Ferreira, Silvia; Vianna, Rosa; Maretti-da-Silva, Maria Ângela // Revista Panamericana de Salud Publica;Sep2008, Vol. 24 Issue 3, p195 

    Objectives. To measure device-associated infection (DAI) rates, microbiological profiles, bacterial resistance, extra length of stay, and attributable mortality in intensive care units (ICUs) in three Brazilian hospitals that are members of the International Nosocomial Infection Control...

  • Judicious use of antibacterials paramount in pregnancy.  // Reactions Weekly;1/24/2009, Issue 1236, p4 

    The article discusses research being done on the adverse effects of antibiotics in pregnancy. It references a study by Andrew H. Shennan and Manju Chandiramani, published in the December 30, 2008 issue of the "British Medical Journal." According to the researchers, the incidence of preterm birth...

  • Antibacterials.  // Reactions Weekly;6/23/2007, Issue 1157, p7 

    The article discusses a case of antibiotic-induced Aspergillus fumigatus infection in the hydroxyapatite orbital implant of a 45-year-old woman. The woman's chronic use of topical antibacterial treatment is believed to be the major factor that caused the infection. The woman underwent nucleation...

  • Antibacterials/paracetamol.  // Reactions Weekly;10/13/2007, Issue 1173, p6 

    The article discusses two cases of high anion gap metabolic acidosis linked to antibacterials and paracetamol. An old woman who took 1 gram of paracetamol four times a day, along with flucloxacillin, has recovered from anion gap metabolic acidosis after discontinuing paracetamol and...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics